DRUG INTERACTION INDUCED PHENYTOIN TOXICITY: A CASE REPORT

Authors

  • Soumya Reddy JSS University College of Pharmacy Mysore
  • Sarayu P JSS University College of Pharmacy Mysore
  • Srikanth M.S JSS University College of PharmacyMysore
  • RAMESH ADEPU JSS University College of Pharmacy, Mysore
  • KESHAVA B.S JSS HospitalMysore

Abstract

Phenytoin is a narrow therapeutic indexed antiepileptic drug. Many drugs competitively inhibit isoenzymes responsible for its metabolism when concurrently administered and increases the phenytoin plasma concentration leading to serious adverse effects. One such case is being reported with phenytoin toxicity due to concurrent administration of phenytoin and Isoniazid.

Downloads

Download data is not yet available.

Author Biographies

Soumya Reddy, JSS University College of Pharmacy Mysore

Pharm D student

Department of Clinical Pharmacy

Sarayu P, JSS University College of Pharmacy Mysore

Pharm D Student

Department of Pharmacy Practice

Srikanth M.S, JSS University College of PharmacyMysore

Research Scholar

Department of Pharmacy Practice

RAMESH ADEPU, JSS University College of Pharmacy, Mysore

Professor

Department of Pharmacy Practice

KESHAVA B.S, JSS HospitalMysore

Professor

Department of Neurology

JSS Hospital

References

Livanainen M, Savolainen H. Side effects of phenobarbitol and phenytoin during long term treatment of epilepsy. Acta Neurol Scand Suppl 1983; 97:49-67.

Larsen JR, Larsen LS. Clinical features and management of poisoning due to phenytoin. Med Toxicol Adverse Drug Exp 1989;4(4):229-45.

Roger L. Nation. Pharmacokinetic Drug Interaction with Phenytoin (part 1). Clin.Pharmacokinet. 18 (1):37-60,1990.

Russell R. Miller, J Porter, D J Greenblatt. Clinical importance of Interaction of Phenytoin and Isoniazid: A report from the Boston collaborative drug Survillance Program. CHEST 1979;75(3):356-358.

Zeruesenay Desta, Nadia V Soukhova, David A Flockhart. Inhibition of cytochrome P450 (Cyp450) isoforms by Isoniazid: potent inhibition of Cyp2C19 & Cyp3A. Antimicrob agents Chemother. 2001; 45(2): 382-392.

Hussein A, Abdulgalil A, Omer F, Eltoum H, Hamad A, El-Adil O, et al. correlation between serum level of antiepileptic drugs and their Side Effects. Oman Med J 2010; 25(1): 17-21.

Published

01-04-2014

How to Cite

Reddy, S., S. P, S. M.S, R. ADEPU, and K. B.S. “DRUG INTERACTION INDUCED PHENYTOIN TOXICITY: A CASE REPORT”. Asian Journal of Pharmaceutical and Clinical Research, vol. 7, no. 2, Apr. 2014, pp. 221-2, https://innovareacademics.in/journals/index.php/ajpcr/article/view/807.

Issue

Section

Articles